Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Diabetic. Getting pinning sensation in leg. What should I do to get relief?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 3170 Questions
Question
I am a diabetic. I have problem in leg below ankle. I feel pinning sensation in one place occasionally Is can t sleep. It remains for a couple of day and vanishes. Please advice

regards
XXXXXXX
Bangalore
Posted Mon, 25 Feb 2013 in Diabetes
 
 
Answered by Dr. Rahul Kumar 17 minutes later
Hello mr XXXXXXX ,
Pinning sensation in leg or even decreasing sensation in both legs and hands is a complication of diabetes.
It is called as diabetic neuropathy.

I would suggest that you try and notice, whether you have such sensation or any different feel in both of your hands and the other leg too.

This nerve problem is usually progressive and can be kept under check with good sugar control and taking Vitamin B complex capsules daily.

Please take care of your feet, always wear shoes as you may not be able to appreciate the loss of sensation and get an injury, which takes longer time to heal in diabetics.

Hope I answered your query.

Let me know if you have any more questions.
Thank you.
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Getting pinning sensation in leg. What should I do to get relief? 1 hour later
Thank you sir, I have been taking Nerubian regullarly one daily for the last two years can u suggest any tablet to arrest this pinning sensation.
 
 
Answered by Dr. Rahul Kumar 1 hour later
Hello XXXXXXX

Thanks for follow up query.

Usually we start with neurobion. If there is no response, capsule pregabalin is a good option.
Kindly discuss with your treating doctor regarding prescription of this capsule.

Regards
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Getting pinning sensation in leg. What should I do to get relief? 4 hours later
I do not have a family doctor as such to discuss can I go with the tab Pregabalin if so the duration. Please inform
 
 
Answered by Dr. Rahul Kumar 1 hour later
Hello XXXXXXX

Please XXXXXXX any Physician. He will prescribe you the exact dose based on your sugar level and extent of neuropathy. It will be unethical for me to prescribe you a dose without examining you.

Please avoid self medication.

Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor